Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


loose stools and losing my hair! help!
Jul 6, 2011

hi my name is laura and i am an indian woman from south africa i started arvs 3 months ago and i noticed that i have very loose stools the whole day whenever i have something to eat or even if it is just a cup of tea i an very worried i am taking aluvia and truvada 2x a day in the morning and nite and the other problem that i have is that i had really thick hair and now my hair is falling bad i am so stressed about this please help me

Response from Dr. Henry

Loose stools can be a side effect of Aluvia (Kaletra in US) and sometimes the tenofovir in Truvada. Many other causes of loose stools can be seen in the setting of HIV infection and in the general population as well so an evaluation is recommended (ie parasitic infection, an HIV-related infection, lactose intolerance). Similarly, HIV infection can cause hair loss in some patients while in others starting HIV medication seems to trigger hair loss (not common but does occur). In my experience the emtricitabine in Truvada seems to be a more common cause of hair loss than the other meds in your regimen (again-not common overall) and sometimes a methodical switching off meds (to an alternative) needs to be tried (if other options available) in the absence of other likely causes. I have observed that initial hair loss can be followed by the problem decreasing over time in many cases. KH



Previous
Getting Confused
Next
Atripla and drug test.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement